This paper is devoted to a deeper understanding of the heat flow and to the refinement of calculus tools on metric measure spaces $(X,d,m)$. Our main results are: 1) A general study of the relations between the Hopf-Lax semigroup and Hamilton- Jacobi equation in metric spaces $(X,d)$. 2) The equivalence of the heat flow in $L^2(X,m)$ generated by a suitable Dirichlet energy and the Wasserstein gradient flow of the relative entropy functional $Ent_m$ in the space of probability measures $P(X)$. 3) The proof of density in energy of Lipschitz functions in the Sobolev space $W^{1.2}(X,d,m)$ under the only assumption that $m$ is locally finite. 4) A fine and very general analysis of the differentiability properties of a large class of Kantorovich potentials, in connection with the optimal transport problem, is the third achievement of the paper. Our results apply in particular to spaces satisfying Ricci curvature bounds in the sense of Lott & Villani [28] and Sturm [36, 37] and require neither the doubling property nor the validity of the local Poincare' inequality

Calculus and heat flow in metric measure spaces and applications to spaces with Ricci bounds from below / Ambrosio, L.; Gigli, N.; Savaré, G.. - In: INVENTIONES MATHEMATICAE. - ISSN 0020-9910. - 195:2(2014), pp. 289-391. [10.1007/s00222-013-0456-1]

Calculus and heat flow in metric measure spaces and applications to spaces with Ricci bounds from below

Gigli, N.;
2014-01-01

Abstract

This paper is devoted to a deeper understanding of the heat flow and to the refinement of calculus tools on metric measure spaces $(X,d,m)$. Our main results are: 1) A general study of the relations between the Hopf-Lax semigroup and Hamilton- Jacobi equation in metric spaces $(X,d)$. 2) The equivalence of the heat flow in $L^2(X,m)$ generated by a suitable Dirichlet energy and the Wasserstein gradient flow of the relative entropy functional $Ent_m$ in the space of probability measures $P(X)$. 3) The proof of density in energy of Lipschitz functions in the Sobolev space $W^{1.2}(X,d,m)$ under the only assumption that $m$ is locally finite. 4) A fine and very general analysis of the differentiability properties of a large class of Kantorovich potentials, in connection with the optimal transport problem, is the third achievement of the paper. Our results apply in particular to spaces satisfying Ricci curvature bounds in the sense of Lott & Villani [28] and Sturm [36, 37] and require neither the doubling property nor the validity of the local Poincare' inequality
2014
195
2
289
391
https://arxiv.org/abs/1106.2090
Ambrosio, L.; Gigli, N.; Savaré, G.
File in questo prodotto:
File Dimensione Formato  
Heatsubmitted-revised-arxiv.pdf

accesso aperto

Tipologia: Documento in Pre-print
Licenza: Non specificato
Dimensione 713.78 kB
Formato Adobe PDF
713.78 kB Adobe PDF Visualizza/Apri
s00222-013-0456-1.pdf

non disponibili

Tipologia: Versione Editoriale (PDF)
Licenza: Non specificato
Dimensione 2.64 MB
Formato Adobe PDF
2.64 MB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/20.500.11767/16707
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 280
  • ???jsp.display-item.citation.isi??? 268
social impact